Alert archive / Missouri / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 328, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 17, 2011, 9:35 AM CDT for Osage County, Missouri. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2011, 9:35 AM CDT (14:35 UTC)
- Expired
- Jun 17, 2011, 10:14 AM CDT
- In force
- 39 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Osage County, MO
The radar
The St Louis radar (KLSX), 117 km from the middle of the area, began a volume at 14:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 2.6 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2325 J/kg
- Mixed-layer CIN
- -169 J/kg
- Mixed-layer LCL
- 1246 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 297 m²/s²
- 0-3 km storm-relative helicity
- 353 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 8.1
The text
As transmitted, in the capitals the NWS used until 2016.
680
WUUS53 KLSX 171435
SVRLSX
MOC151-171530-
/O.NEW.KLSX.SV.W.0328.110617T1435Z-110617T1530Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
935 AM CDT FRI JUN 17 2011
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
OSAGE COUNTY IN CENTRAL MISSOURI...
* UNTIL 1030 AM CDT
* AT 931 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
SOUTHWEST OF WESTPHALIA...OR 15 MILES SOUTHWEST OF LINN...AND
MOVING EAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
LINN...WESTPHALIA...FREEBURG...RICH FOUNTAIN AND LOOSE CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN ST LOUIS.
&&
LAT...LON 3844 9214 3847 9205 3847 9202 3865 9175
3850 9165 3831 9164 3829 9212 3838 9214
3841 9211 3843 9214
TIME...MOT...LOC 1435Z 249DEG 21KT 3837 9205
WIND...HAIL 60MPH 1.00IN
$$
TILLY2 follow-up statements
732
WWUS53 KLSX 171502
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1002 AM CDT FRI JUN 17 2011
MOC151-171530-
/O.CON.KLSX.SV.W.0328.000000T0000Z-110617T1530Z/
OSAGE MO-
1002 AM CDT FRI JUN 17 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR OSAGE COUNTY
UNTIL 1030 AM CDT...
AT 958 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR RICH
FOUNTAIN...OR 7 MILES SOUTHWEST OF LINN...MOVING EAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
LINN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN ST LOUIS.
&&
LAT...LON 3865 9175 3850 9165 3831 9164 3830 9200
3847 9202
TIME...MOT...LOC 1502Z 256DEG 20KT 3840 9187
WIND...HAIL 60MPH 1.00IN
$$
TILLY355
WWUS53 KLSX 171514
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1014 AM CDT FRI JUN 17 2011
MOC151-171524-
/O.CAN.KLSX.SV.W.0328.000000T0000Z-110617T1530Z/
OSAGE MO-
1014 AM CDT FRI JUN 17 2011
...THE SEVERE THUNDERSTORM WARNING FOR OSAGE COUNTY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER SMALL HAIL IS STILL POSSIBLE WITH THIS THUNDERSTORM.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN ST LOUIS.
LAT...LON 3865 9175 3850 9165 3831 9164 3830 9200
3847 9202
TIME...MOT...LOC 1514Z 256DEG 20KT 3842 9179
$$
TILLYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 6:43 AM CDT, 2 hours 52 minutes earlier.
Area forecast discussion, Jun 17, 6:43 AM CDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 643 AM CDT FRI JUN 17 2011 .DISCUSSION... /400 AM CDT FRI JUN 17 2011/ ALTHOUGH MID LEVEL RIDGE ATTEMPS TO BUILD INTO THE MID MISSISSIPPI VALLEY...ALL MODELS SUGGEST THAT A SERIES OF WEAK SHORTWAVES WILL TRY TO KEEP THE RIDGE BEAT DOWN...AND AS A RESULT CWA WILL REMAIN UNDER THE INFLUENCE OF THE MID LEVEL WESTERLIES... AND WEAK DYNAMICS...THROUGH AT LEAST SATURDAY NIGHT. THIS MEANS A TRICKY FORECAST FOR OUR AREA AS WE HEAD INTO THE WEEKEND...ESPECIALLY IN REGARDS TO THUNDERSTORMS/PRECIP. EARLY THIS MORNING....WE'VE HAD SOME VERY SPOTTY ELEVATED SHOWERS AND ISOLATED TSRA PERCOLATING FROM NE MO INTO OUR SE COUNTIES...WITH MORE SIGNIFICANT COVERAGE OF STORMS OVER NW MO WHERE LOW LEVEL JET AND MCV ARE AIDING CONVECTIVE DEVELOPMENT. THRU MIDDAY...THINK THIS ACTIVITY WILL WORK NE AND CLIP OUR FAR N COUNTIES...WITH SPOTTIER ACTIVITY OVER THE REMAINDER OF OUR CWA. FOR THE AFTERNOON HOURS THINK THAT SOME ACTIVITY WILL PERSIST DUE TO COMBINED EFFECTS OF MCV AND DAYTIME INSTABILITY. MID LEVEL CAP...ESPECIALLY ALONG AND EAST OF THE MISSISSIPPI RIVER...APPEARS TO BE WEAK ENOUGH THAT SURFACED BASED STORMS WILL BE POSSIBLE. FOR TONIGHT THROUGH SATURDAY NIGHT...THERE ARE LOTS OF SCENARIOS THAT CAN BE DREAMED UP AS FAR AS STORM EVOLUTION IS CONCERNED. HOWEVER...IN GENERAL THERE SEEMS TO BE SOME MODEL CONSENSUS THAT LO LEVEL JET WILL BECOME FOCUSED ALONG AND EAST OF THE MISSISSIPPI RIVER TONIGHT WHICH SHOULD SET THE STAGE FOR ANOTHER ROUND OF THUNDERSTORMS DURING THE OVERNIGHT HOURS...WITH SOME OF THIS ACTIVITY LINGERING INTO SATURDAY MORNING. WITH MID LEVEL CAP INCREASING A BIT SURFACED BASED STORMS DURING THE AFTERNOON DONT SEEM QUITE AS LIKELY AS TODAY...BUT DID RAMP POPS BACK UP A BIT ON SATURDAY NIGHT AS LOW LEVEL JET ONCE AGAIN INCREASES WHILE 85H THERMAL BOUNDARY REMAINS ANCHORED OVER AREA. I DID NOT GET TOO FANCY WITH REGARDS TO POPS/TIMING SPECIFICS AT THIS POINT...AS THESE WILL ALMOST HAVE TO BE A FIRST PERIOD ADJUSTMENT. IT DOES APPEAR THAT BY SUNDAY RIDGE INCREASES ACROSS AREA AS TROF PUSHES INTO ROCKIES. MUCH LIKE IN GOING FORECAST...I HAVE CONTINUED LOW POPS FROM OUR N INTO OUR E COUNTIES...AS THESE AREAS WILL REMAIN ON THE PERIPHERIES OF THE WARMEST MID LEVEL TEMPS. POSITION OF THE WARM FRONT/RESULANT TEMPS IS ANOTHER MAJOR QUESTION MARK...AND ULTIMATELY THESE WILL PROBABLY BE MODULATED TO A GREAT EXTENT BY CONVECTIVE ACTIVITY. NOT SURE ABOUT MESO- SCALE SYSTEM/FEATURES DEPICTED BY 00Z NAM...SO ATTEMPTED TO USE CONSENSUS OF GFS/GEM/ECMWF FOR POSITION OF FRONTAL FEATURES FOR THIS FORECAST. TRUETT && .AVIATION... /626 AM CDT FRI JUN 17 2011/ LOW CONFIDENCE WITH THIS TAF FORECAST AS TSRA WILL BE POSSIBLE ON AND OFF THROUGHOUT THE DAY...WITH LITTLE IN THE WAY OF FORCING TO PIN DOWN TIMING. BELIEVE TSRA WILL WEAKEN THIS MORNING AS LLJ WEAKENS. WITH DAYTIME HEATING...TSRA WILL BE POSSIBLE LATE THIS AFTERNOON AND THROUGH THE OVERNIGHT HOURS. BELIEVE THE BULK OF THE TSRA ACTIVITY WILL BE OVERNIGHT MAINLY AFFECTING UIN. SPECIFICS FOR KSTL...LOW CONFIDENCE WITH THIS TAF FORECAST AS TSRA WILL BE POSSIBLE ON AND OFF THROUGHOUT THE DAY...WITH LITTLE IN THE WAY OF FORCING TO PIN DOWN TIMING. BELIEVE TSRA OVER WRN MO WILL WEAKEN THIS MORNING. WITH DAYTIME HEATING...TSRA WILL BE POSSIBLE LATE THIS AFTERNOON AND THROUGH THE OVERNIGHT HOURS. BELIEVE THE BULK OF THE TSRA ACTIVITY WILL BE OVERNIGHT WITH THE MAIN COMPLEX REMAINING N OF THE TERMINAL. TILLY && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jun 17, 6:20 AM CDT, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 620 AM CDT FRI JUN 17 2011 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-181130- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 620 AM CDT FRI JUN 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A CHANCE OF THUNDERSTORMS ACROSS THE AREA. SOME OF THE STORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS...ESPECIALLY LATE THIS AFTERNOON AND TONIGHT. MAJOR RIVER FLOODING IS OCCURRING AT POINTS ON THE MISSISSIPPI RIVER NORTH OF ST LOUIS. PLEASE SEE THE MISSISSIPPI RIVER FLOOD STATEMENT FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A CHANCE OF THUNDERSTORMS WILL CONTINUE ACROSS THE AREA THROUGH SATURDAY NIGHT...AND A FEW OF THESE STORMS MAY BE SEVERE. BY SUNDAY...THE CHANCE OF STORMS WILL SHIFT INTO NORTHERN MISSOURI AND CENTRAL ILLINOIS. THUNDERSTORMS WILL OVERSPREAD THE ENTIRE AREA ONCE AGAIN LATE MONDAY NIGHT THROUGH WEDNESDAY AS A COLD FRONT PUSHES INTO THE MISSISSIPPI VALLEY. MAJOR RIVER FLOODING IS FORECAST TO CONTINUE AT POINTS ON THE MISSISSIPPI RIVER NORTH OF ST LOUIS. MAJOR RIVER FLOODING IS FORECAST TO BEGIN ON THE ILLINOIS RIVER AT HARDIN LATE FRIDAY NIGHT. PLEASE SEE THE APPROPRIATE FLOOD STATEMENTS FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION MAY BE NECESSARY TODAY AND TONIGHT. TRUETT
In the hours before
Special weather statement, Jun 17, 7:29 AM CDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 729 AM CDT FRI JUN 17 2011 MOZ041-042-050-171300- AUDRAIN MO-BOONE MO-CALLAWAY MO- 729 AM CDT FRI JUN 17 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL AUDRAIN...NORTHWESTERN CALLAWAY AND EASTERN BOONE COUNTIES UNTIL 800 AM CDT... AT 726 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HALLSVILLE...OR 9 MILES SOUTHWEST OF CENTRALIA...MOVING EAST AT 30 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MEXICO... HATTON... THOMPSON... VANDIVER... BENTON CITY... RUSH HILL... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TILLY
Local storm report, Jun 17, 7:41 AM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
741 AM CDT FRI JUN 17 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 AM HAIL HALLSVIL5LE 39.12N 92.22W
06/17/2011 E0.25 INCH BOONE MO BROADCAST MEDIA
&&
TRUETTThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 9:23 AM CDT | Severe Thunderstorm Warning | LSX | Montgomery, Warren | 37 min |
| Jun 17, 10:48 AM CDT | Areal Flood Advisory | LSX | Audrain, Boone | 4 hr |
| Jun 17, 11:12 AM CDT | Areal Flood Advisory | LSX | Lincoln, Montgomery, Warren | 4 hr |
| Jun 17, 11:51 AM CDT | Areal Flood Advisory | LSX | Saint Charles, Saint Louis, City of Saint Louis | 3 hr |
| Jun 17, 12:15 PM CDT | Severe Thunderstorm Warning | LSX | Saint Louis | 45 min |
| Jun 17, 12:25 PM CDT | Flash Flood Warning | LSX | Saint Louis, City of Saint Louis | 5 hr |
| Jun 17, 12:33 PM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve | 27 min |
| Jun 17, 12:50 PM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve | 40 min |
| Jun 17, 4:44 PM CDT | River Flood Warning | LSX | Saint Charles | 3 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.